Alert archive / New Mexico / Flash Flood Warnings in 2011
Flash Flood Warning 6, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 15, 2011, 1:58 PM MDT for Otero County, New Mexico. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2011, 1:58 PM MDT (19:58 UTC)
- Expired
- Jul 15, 2011, 3:30 PM MDT
- In force
- 92 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 41 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3817 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
707 WGUS54 KEPZ 151958 FFWEPZ NMC035-152130- /O.NEW.KEPZ.FF.W.0006.110715T1958Z-110715T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 158 PM MDT FRI JUL 15 2011 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 330 PM MDT * AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE... CLOUDCROFT... ELK SILVER... SILVER LAKE... PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS AND MOVE TO HIGHER GROUND. && LAT...LON 3306 10577 3306 10555 3287 10557 3289 10578 $$ TRIPOLI
1 follow-up statement
098 WGUS74 KEPZ 152128 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 328 PM MDT FRI JUL 15 2011 NMC035-152143- /O.EXP.KEPZ.FF.W.0006.000000T0000Z-110715T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OTERO NM- 328 PM MDT FRI JUL 15 2011 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL OTERO COUNTY WILL BE ALLOWED TO EXPIRE AT 330 PM MDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3306 10577 3306 10555 3287 10557 3289 10578 $$ TRIPOLI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:03 AM MDT, 11 hours 55 minutes earlier.
Area forecast discussion, Jul 15, 2:03 AM MDT, 11 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 203 AM MDT FRI JUL 15 2011 .SYNOPSIS...GENERALLY DRY WEATHER IS EXPECTED OVER THE NEXT FIVE OR SIX DAYS AS HIGH PRESSURE ALOFT BUILDS OVER THE AREA. A DISTURBANCE MOVING WEST SOUTH OF THE HIGH COULD BRING A VERY SLIGHT CHANCE OF A THUNDERSTORM SATURDAY NIGHT OR SUNDAY. BY LATE NEXT WEEK SURFACE MOISTURE MAY RETURN TO THE BORDERLAND WITH AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS AS THE UPPER HIGH WEAKENS. DAYTIME TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .DISCUSSION... WEATHER IS MUCH LESS ACTIVE THAT PAST TWO NIGHTS. EXPECT THAT LINGERING CONVECTION OVER CENTRAL CHIHUAHUA WILL DISSIPATE BEFORE REACHING THIS FAR NORTH. OTHERWISE THERE IS BROAD GENERAL AGREEMENT OF A DOWNTURN IN CONVECTION CHANCES/QPF INTO THE MIDDLE OF NEXT WEEK. MODELS SHOW THE UPPER HIGH BUILDING STRONGLY INTO THE REGION...CUTTING OFF THE MOISTURE FEED AND PROVIDING ADDITIONAL CAPPING. THE DETAILS ARE A BIT TRICKY. LOCAL WRF...WRF-NAM...GFS AND HI-RES WRFS ALL INDICATE A COUPLE OF STORMS THIS EVENING/TONIGHT FOR EAST SLOPES OF THE SACS SOUTH TO FAR EASTERN HUDSPETH SO HAVE KEPT POPS UP THERE BUT LOWERED THEM ELSEWHERE. A WESTWARD MOVING INVERTED TROF MAY ADD JUST ENOUGH MOISTURE TO SLIGHTLY INCREASE THUNDERSTORM CHANCES SLIGHTLY SATURDAY NIGHT THROUGH SUNDAY NIGHT BUT NOTHING BEYOND THE SLIGHT CHANCE RANGE. FOR MONDAY THROUGH WEDNESDAY ANY MONSOONAL MOISTURE WILL BE PUSHED INTO ARIZONA WITH ONLY AN ISOLATED OROGRAPHIC STORM AND MAYBE A STORM OR TWO NEAR THE AZ BORDER. MODELS FORECAST UPPER HIGH TO SPLIT WITH CENTERS EAST AND WEST BY EARLY THURSDAY...PERHAPS ALLOWING ADDITIONAL MOISTURE TO RETURN FROM THE SOUTH. HAVE BEGUN A SLIGHT UPWARD TREND IN THE POPS IN THE THURSDAY TIME FRAME. && .AVIATION...VALID 151200-161200 VFR CONDS XPCTD. FEW-SCT100 SCT250 ACRS RGN. ISLD SCT070CB -TSRA E OF RUIDOSO-SIERRA BLANCA TX LINE AFT 152100Z-160300Z. SEE TAFS FOR ADDTL DTLS. && .FIRE WEATHER... UPPER HIGH BUILDING WESTWARD OVER OUR REGION WILL LIMIT TROPICAL MOISTURE AND TEND TO CAP MOST THUNDERSTORM ACTIVITY TODAY AND SATURDAY ALTHOUGH A STRAY STORM IS POSSIBLE OVER THE MOUNTAINS. PARTICULARLY THE SOUTHERN SACRAMENTO MOUNTAINS LATER THIS AFTERNOON OR EVENING. AN UPPER DISTURBANCE PASSING WESTWARD THROUGH MEXICO MAY SLIGHTLY INCREASE THE RISK OF THUNDERSTORMS SATURDAY AND SUNDAY BUT CHANCES STILL APPEAR SLIM. THE HIGH WILL BE WELL IN CONTROL FOR MONDAY THROUGH WEDNESDAY WITH ON AN ISOLATED STORM FOR THE MOUNTAINS AND PERHAPS NEAR THE ARIZONA BORDER. THE UPPER HIGH IS FORECAST TO SPLIT BY THURSDAY WITH CENTERS EAST AND WEST WITH A POSSIBLE INCREASE IN SURFACE MOISTURE AND CHANCES OF SHOWERS AND THUNDERSTORMS. DAILY MINIMUM RHS SHOULD BE 15 TO 25 PERCENT OVER THE DESERTS AND 30 TO 40 PERCENT IN THE MOUNTAINS. NIGHTTIME RHS WILL BE IN THE 40 TO 60 PERCENT RANGE. WINDS SHOULD BE GENERALLY LIGHT EXCEPT OCCASIONALLY BREEZY IN THE AFTERNOON/EARLY EVENING. VENTILATION SHOULD BE EXCELLENT FOR THE NEXT SEVERAL AFTERNOONS. HAINES INDICES MOSTLY 3 AND 4 THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 98 76 100 76 99 / 0 0 10 10 10 SIERRA BLANCA TX 92 71 94 71 93 / 10 20 10 10 10 LAS CRUCES 97 73 99 73 98 / 0 0 0 10 10 ALAMOGORDO 96 71 97 71 96 / 10 10 10 10 20 CLOUDCROFT 74 53 74 53 73 / 20 20 20 20 20 TRUTH OR CONSEQUENCES 96 71 97 71 96 / 0 0 10 20 20 SILVER CITY 87 63 88 63 87 / 0 0 20 20 20 DEMING 97 72 98 72 97 / 0 0 10 10 10 LORDSBURG 97 71 98 71 97 / 0 0 10 20 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 02
Hazardous weather outlook, Jul 15, 11:11 AM MDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1111 AM MDT FRI JUL 15 2011 NMZ022>025-030>032-TXZ055-056-161715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1111 AM MDT FRI JUL 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT MOSTLY DRY ACROSS THE REGION WITH ONLY SLIGHT CHANCES FOR THUNDERSTORMS EAST OF AN EL PASO-ALAMOGORDO LINE. RAINFALL AMOUNTS SHOULD BE MOSTLY UNDER A TENTH OF AN INCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOSTLY DRY SATURDAY WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS OVER THE HIGHER MOUNTAINS AND OVER EXTREME SOUTHWESTERN NEW MEXICO. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND EVENING WITH LOCALLY HEAVY RAINS POSSIBLE. MOSTLY DRY WITH ONLY SLIGHT CHANCES OF THUNDERSTORMS MONDAY AND TUESDAY BUT SOME INCREASE IN THUNDERSTORM COVERAGE IS EXPECTED WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER FOR FLOODING TO LOCAL LAW ENFORCEMENT AND THIS OFFICE. ROGASH
Nearby
Flash Flood Warnings in New Mexico, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.